Alert archive / Illinois / Frost Advisories in 2010
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 17, 2010, 3:34 PM CDT for 14 counties in Illinois; 12 counties in Missouri. It took effect at Apr 18, 2010, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2010, 3:34 PM CDT (20:34 UTC)
- In effect from
- Apr 18, 2010, 4:00 AM CDT
- Expired
- Apr 18, 2010, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
All 26 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS73 KLSX 172034 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT SAT APR 17 2010 ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084- 085-099-180845- /O.NEW.KLSX.FR.Y.0002.100418T0900Z-100418T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 334 PM CDT SAT APR 17 2010 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * AREAS AFFECTED...WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS AS WELL AS EAST CENTRAL AND SOUTHEAST MISSOURI. * TEMPERATURES...LOWS TONIGHT ARE EXPECTED TO FALL INTO THE MIDDLE 30S OVER MUCH OF THE AREA. * IMPACTS...WIDESPREAD FROST COULD HARM OUTDOOR PLANTS AND TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
3 follow-up statements
050 WWUS73 KLSX 180115 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 815 PM CDT SAT APR 17 2010 MOZ064-180215- /O.CAN.KLSX.FR.Y.0002.100418T0900Z-100418T1300Z/ ST. LOUIS CITY MO- INCLUDING THE CITY OF...ST LOUIS 815 PM CDT SAT APR 17 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE NOT EXPECTED TO COOL ENOUGH IN ST LOUIS CITY DUE TO THE URBAN HEAT ISLAND...WITH READINGS FALLING ONLY TO AROUND 40 DEGREES. THIS WILL RESULT IN LITTLE...IF ANY...FROST. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>063-065-072>075- 084-085-099-181300- /O.CON.KLSX.FR.Y.0002.100418T0900Z-100418T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... FARMINGTON 815 PM CDT SAT APR 17 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * LOW TEMPERATURES ARE EXPECTED TO BE IN THE MID 30S. * THE COMBINATION OF CLEAR SKIES...CALM WINDS...AND COLD TEMPERATURES WILL LEAD TO FROST FORMATION. THIS IN TURN COULD HARM OUTDOOR PLANTS AND TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TES
911 WWUS73 KLSX 180847 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 347 AM CDT SUN APR 18 2010 ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>063-065-072>075- 084-085-099-181300- /O.CON.KLSX.FR.Y.0002.100418T0900Z-100418T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... FARMINGTON 347 AM CDT SUN APR 18 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * LOW TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE TO UPPER 30S. * THE COMBINATION OF MOSTLY CLEAR SKIES...CALM WINDS...AND COLD TEMPERATURES WILL LEAD TO PATCHY FROST. THIS IN TURN COULD HARM OUTDOOR PLANTS AND TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GKS
991 WWUS73 KLSX 181247 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 747 AM CDT SUN APR 18 2010 ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>063-065-072>075- 084-085-099-181400- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-100418T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... FARMINGTON 747 AM CDT SUN APR 18 2010 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 8 AM AS TEMPERATURES WARM INTO THE 40S. $$ GKS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 17, 3:12 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 17, 3:12 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT SAT APR 17 2010
.DISCUSSION...
/304 PM CDT SAT APR 17 2010/
WILL BE ISSUING A FROST ADVISORY FOR MUCH OF THE ERN HALF OF THE
CWA INCLUDING THE ST LOUIS METRO AREA FOR LATE TONIGHT AND EARLY
SUNDAY. WHILE TEMPERATURES HAVE WARMED NICELY INTO THE LOWER 60S
THIS AFTERNOON...DEWPOINTS ARE IN THE 20S AND LOWER 30S ACROSS THE
AREA. WINDS WILL TURN LIGHT TONIGHT AS SFC RIDGE REMAINS ANCHORED
OVER THE AREA. SATELLITE TRENDS SHOW THAT THE CIRRUS IS NOT MOVING
NEWD...AND MODEL RH PROGS SUGGEST THAT THERE WILL NOT BE MUCH
MORE THAT SCT CIRRUS OVER THE SRN CWA TONIGHT. HAVE CUT BACK ON
TEMP GUIDANCE TONIGHT BECAUSE TEMPS SHOULD FALL CLOSER TO THE
DEWPOINTS WHICH YIELDS LOWS IN THE 35-38 RANGE...WITH THE COOLEST
READINGS OVER THE ERN AND SRN PARTS OF THE CWA. WHILE THERE IS
RISK FOR AT LEAST PATCHY FROST ACROSS THE ENTIRE CWA...THINK IT
WILL BE MOST WIDESPREAD IN THE AFOREMENTIONED AREA.
OTHERWISE DRY WEATHER WILL DOMINATE THROUGH EARLY NEXT WEEK AS
PRECIPITATION STAYS EITHER TO THE EAST WITH THE EXITING ERN NOAM
UPPER LOW OR TO THE WEST WHERE WEAK SHORTHWAVES WILL BE DIVING
SSEWD IN THE NWLY FLOW ALOFT. GUIDANCE TEMPERATURES ARE IN
RELATIVELY GOOD AGREEMENT IN STAYING A FEW DEGREES BELOW NORMAL
AS LOW LEVEL FLOW VEERS FROM THE NORTH TO THE SOUTHEAST ONCE THE
HIGH MOVES EAST OF MO/IL.
HAVE MAINLY FOLLOWED THE ECWMF FROM MIDWEEK INTO NEXT SATURDAY. THE
GLOBAL MODELS ARE ALL HAVING SOME DIFFICULTY WITH HOW QUICKLY A
SWRN CONUS UPPER LOW WILL EJECT EWD IN THE SRN STREAM. THE GFS IS
QUICKER AT FIRST BEFORE THE CANADIAN GEM PASSES IT BY EARLY NEXT
WEEKEND. WENT DRY UNTIL THURSDAY NIGHT WHEN MOISTURE CONVERGENCE
INCREASES OVER NRN MO/W CNTRL IL ON THE NOSE OF A BROAD 35KT LOW
LEVEL JET. THEN HAVE CHANCE OF TSRA GOING FRIDAY INTO SATURDAY AS
INSTABILITY INCREASES IN THE WARM SECTOR UNDER STEEPENING MID
LEVEL LAPSE RATES AND INCREASING LARGE SCALE ASCENT AHEAD OF THE
UPPER LOW AND ATTENDANT SFC COLD FRONT. NEAR NORMAL TEMPERATURES
AT MID WEEK WILL INCREASE FRIDAY/SATURDAY AS DEEP SLY FLOW SETS
UP AND 850MB TEMPS CLIMB INTO TO AROUND 15C.
BRITT
&&
.AVIATION...
/1240 PM CDT SAT APR 17 2010/
NLY TO NELY WINDS AROUND 8 KTS WILL PERSIST THIS AFTERNOON...THEN
BECOME LIGHT AND VARIABLE TONIGHT WITH MOSTLY CLEAR SKIES. ONLY
CLOUDS EXPECTED WILL BE SCT CI.
SPECIFICS FOR KSTL...VFR CONDITIONS WITH NLY TO NELY WINDS AROUND
8 KTS.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR CRAWFORD MO-
FRANKLIN MO-IRON MO-JEFFERSON MO-MADISON MO-REYNOLDS MO-ST.
CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
STE. GENEVIEVE MO-WASHINGTON MO.
IL...FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR BOND IL-CLINTON
IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 17, 4:03 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 AM CDT SAT APR 17 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 AM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT THROUGH EARLY SUNDAY MORNING ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
Nearby
Frost Advisories in Illinois, 2010Frost Advisories in Missouri, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.